|Is your doctor in it because it is her calling, or is she in it for the money?|
"There is no doubt that fluoroquinolones are important medications that help many thousands of people each year, but the indiscriminate prescribing of these highly potent, "big gun" antibiotics for everyday minor infections such as sinusitis, sore throats, or bladder infections is unnecessary and medically negligent. Medical authorities have repeatedly denounced the overuse of FQs. In my 40+ years in pharmacovigilance, FQs surpass Vioxx and thalidomide in the degree of permanent harm done.
As of February 2014, approximately 45,000 individual cases of fluoroquinolone toxicity have been reported to the FDA. And, as studies have proven, the FDA receives reports of only 1%-5% of the actual numbers of adverse reactions that occur."
Jay S. Cohen M.D.
If you have been prescribed an antibiotic for a condition like sinusitis or a bladder infection and you notice that you are subsequently extremely tired and/or are suffering unexplained tendon, muscle and joint problems there is the possibility that you have been poisoned by your doctor! Were you prescribed a fluoroquinolone?
I have written several articles about this class of antibiotics which have, in some cases, cause irreparable harm. We need to keep getting the word out. What on earth are doctors doing by continuing to prescribe these drugs so indiscriminately?
Adverse effects (Wikidedia)
In general, fluoroquinolones are well tolerated, with most side-effects being mild to moderate. On occasion, serious adverse effects occur. Common side-effects include gastrointestinal effects such as nausea, vomiting, and diarrhea, as well as headache and insomnia.
The overall rate of adverse events in patients treated with fluoroquinolones is roughly similar to that seen in patients treated with other antibiotic classes. A U.S. Centers for Disease Control study found patients treated with fluoroquinolones experienced adverse events severe enough to lead to an emergency department visit more frequently than those treated with cephalosporins or macrolides, but less frequently than those treated with penicillins, clindamycin, sulfonamides, or vancomycin.
Post-marketing surveillance has revealed a variety of relatively rare but serious adverse effects that are associated with all members of the fluoroquinolone antibacterial class. Among these, tendon problems and exacerbation of the symptoms of the neurological disorder myasthenia gravis are the subject of "black box" warnings in the United States. The most severe form of tendonopathy associated with fluoroquinolone administration is tendon rupture, which in the great majority of cases involves the Achilles tendon. Younger people typically experience good recovery, but permanent disability is possible, and is more likely in older patients. The overall frequency of fluoroquinolone-associated Achilles tendon rupture in patients treated with ciprofloxacin or levofloxacin is has been estimated at 17 per 100,000 treatments. Risk is substantially elevated in the elderly and in those with recent exposure to topical or systemic corticosteroid therapy. Simultaneous use of corticosteroids is present in almost one-third of quinolone-associated tendon rupture. Tendon damage may manifest during, as well as up to a year after fluoroquinolone therapy has been completed.
FQs prolong the QT interval by blocking voltage-gated potassium channels. Prolongation of the QT interval can lead to torsades de pointes, a life-threatening arrhythmia, but in practice this appears relatively uncommon in part because the most widely prescribed fluoroquinolones (ciprofloxacin and levofloxacin) only minimally prolong the QT interval.
Clostridium difficile-associated diarrhea may occur in connection with the use of any antibacterial drug, especially those with a broad spectrum of activity such as clindamycin, cephalosporins, and fluoroquinolones. Fluoroquinoline treatment is associated with risk that is simlar to or less  than that associated with broad spectrum cephalosporins. Fluoroquinoline administration may be associated with the acquisition and outgrowth of a particularly virulent Clostridiumstrain.
The U.S. prescribing information contains a warning regarding uncommon cases of peripheral neuropathy, which can be permanent. Other nervous system effects include insomnia, restlessness, and rarely, seizure, convulsions, and psychosis Other rare and serious adverse events have been observed with varying degrees of evidence for causation.
Events that may occur in acute overdose are rare, and include renal failure and seizure. Susceptible groups of patients, such as children and the elderly, are at greater risk of adverse reactions during therapeutic use.
Fluorine rears its ugly head yet again!
When reading the Wikipedia page for Quinolone you will note that the chemical compound for this potent drug contains fluorine, one of the most toxic substances to living creatures. Fluorine is the same compound found in the nerve gas that President Assad has been using on his people. It is a war crime to gas people with it but a health measure if you put in the water supply and medicines!
When you are considering the safety of medications before you take them, consider that less than 10% of all adverse drug reactions ever get reported (more like 1%). So, if your doctor tells you the rate of harm is, say 1/1,000 my advice to you is to turn around and run for the door! Seek healthy alternatives for your aliment. There usually are - you just have to look for them.
Jan 7, 2008 - Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, ... "
The first reports of an association between fluoroquinolone ...
Mar 20, 2012 - Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's ... http://blog.garymoller.com/search/label/fluoroquinolones ...
Apr 26, 2008 - Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE ... CHARACTERISTIC TOXICITY OF FLUOROQUINOLONES - Why on Earth ...
Dec 31, 2007 - Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, ... Has your doctor poisoned you with quinolone antibiotics?
Mar 2, 2008 - Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, ... ORG and our wonderful YAHOO quinolones discussion forum.